Acute generalized exanthematous pustulosis induced by oral fluconazole

A. Alsadhan, M. Taher, Alfons Krol

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

Background: Acute generalized exanthematous pustulosis (AGEP) is a generalized, nonfollicular, pustular eruption of the skin associated with fever and leukocytosis. The cause of AGEP has mainly been attributed to drugs. Objective: We report a unique case of AGEP in a 75-year-old male caused by oral fluconazole. We include clinical as well as histological illustrations of our case. Conclusion: Based on a current literature search using the MEDLINE electronic database, this is the first reported case of AGEP arising from use of oral fluconazole. The clinical presentation, clinical course, and histology are consistent with prior reports of AGEP resulting from other drugs. AGEP should be considered a possible complication of oral fluconazole treatment.

Original languageEnglish (US)
Pages (from-to)122-124
Number of pages3
JournalJournal of Cutaneous Medicine and Surgery
Volume6
Issue number2
DOIs
StatePublished - 2002
Externally publishedYes

Fingerprint

Acute Generalized Exanthematous Pustulosis
Fluconazole
Leukocytosis
MEDLINE
Pharmaceutical Preparations
Histology
Fever
Databases
Skin

ASJC Scopus subject areas

  • Dermatology
  • Surgery

Cite this

Acute generalized exanthematous pustulosis induced by oral fluconazole. / Alsadhan, A.; Taher, M.; Krol, Alfons.

In: Journal of Cutaneous Medicine and Surgery, Vol. 6, No. 2, 2002, p. 122-124.

Research output: Contribution to journalArticle

@article{0ea40cce7a4f486c82420c2052a7d889,
title = "Acute generalized exanthematous pustulosis induced by oral fluconazole",
abstract = "Background: Acute generalized exanthematous pustulosis (AGEP) is a generalized, nonfollicular, pustular eruption of the skin associated with fever and leukocytosis. The cause of AGEP has mainly been attributed to drugs. Objective: We report a unique case of AGEP in a 75-year-old male caused by oral fluconazole. We include clinical as well as histological illustrations of our case. Conclusion: Based on a current literature search using the MEDLINE electronic database, this is the first reported case of AGEP arising from use of oral fluconazole. The clinical presentation, clinical course, and histology are consistent with prior reports of AGEP resulting from other drugs. AGEP should be considered a possible complication of oral fluconazole treatment.",
author = "A. Alsadhan and M. Taher and Alfons Krol",
year = "2002",
doi = "10.1007/s10227-001-0035-8",
language = "English (US)",
volume = "6",
pages = "122--124",
journal = "Journal of Cutaneous Medicine and Surgery",
issn = "1203-4754",
publisher = "Decker Publishing",
number = "2",

}

TY - JOUR

T1 - Acute generalized exanthematous pustulosis induced by oral fluconazole

AU - Alsadhan, A.

AU - Taher, M.

AU - Krol, Alfons

PY - 2002

Y1 - 2002

N2 - Background: Acute generalized exanthematous pustulosis (AGEP) is a generalized, nonfollicular, pustular eruption of the skin associated with fever and leukocytosis. The cause of AGEP has mainly been attributed to drugs. Objective: We report a unique case of AGEP in a 75-year-old male caused by oral fluconazole. We include clinical as well as histological illustrations of our case. Conclusion: Based on a current literature search using the MEDLINE electronic database, this is the first reported case of AGEP arising from use of oral fluconazole. The clinical presentation, clinical course, and histology are consistent with prior reports of AGEP resulting from other drugs. AGEP should be considered a possible complication of oral fluconazole treatment.

AB - Background: Acute generalized exanthematous pustulosis (AGEP) is a generalized, nonfollicular, pustular eruption of the skin associated with fever and leukocytosis. The cause of AGEP has mainly been attributed to drugs. Objective: We report a unique case of AGEP in a 75-year-old male caused by oral fluconazole. We include clinical as well as histological illustrations of our case. Conclusion: Based on a current literature search using the MEDLINE electronic database, this is the first reported case of AGEP arising from use of oral fluconazole. The clinical presentation, clinical course, and histology are consistent with prior reports of AGEP resulting from other drugs. AGEP should be considered a possible complication of oral fluconazole treatment.

UR - http://www.scopus.com/inward/record.url?scp=0036258940&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036258940&partnerID=8YFLogxK

U2 - 10.1007/s10227-001-0035-8

DO - 10.1007/s10227-001-0035-8

M3 - Article

C2 - 11992184

AN - SCOPUS:0036258940

VL - 6

SP - 122

EP - 124

JO - Journal of Cutaneous Medicine and Surgery

JF - Journal of Cutaneous Medicine and Surgery

SN - 1203-4754

IS - 2

ER -